MAUDE Adverse Event Report: CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, aes-50s, aes 50 deg probe with suction was being used on (b)(6) 2023 and ¿it was reported that the electrode surface at the tip of the actual product came off during use.All of the metal pieces that came off were reportedly recovered.It was replaced the new device and surgery was completed without any problems.¿ there was no report of impact/injury, medical intervention or prolonged hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 35 reports, regarding 36 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying rf.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, aes-50s, aes 50 deg probe with suction was being used on 22dec23 and ¿it was reported that the electrode surface at the tip of the actual product came off during use all of the metal pieces that came off were reportedly recovered.It was replaced the new device and surgery was completed without any problems.¿ there was no report of impact/injury, medical intervention or prolonged hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Update: examination of the returned used device, item aes-50sl confirm the reported problem, and found electrode tip detached, broken off from the device shaft.The detached electrode tip was returned.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 35 reports, regarding (b)(6) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying rf.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AES 50 DEG PROBE WITH SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18684234
Report Number1320894-2024-00026
Device Sequence Number7228645
Product Code GEI
UDI-Device Identifier30653405081917
UDI-Public(01)30653405081917(17)280410(10)202304121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-50S
Device Lot Number202304121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic